Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 39, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 17, 2015, 1:30 PM CDT for Shackelford County, Throckmorton County, Texas. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 17, 2015, 1:30 PM CDT (18:30 UTC)
- Expired
- Apr 17, 2015, 2:15 PM CDT
- In force
- 45 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
The radar
The Dyess AFB radar (KDYX), 57 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 17, 1:43 PM CDT | HAIL 1.5 | 3 N Fort Griffin, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 17, 11:53 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 6.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 107 J/kg
- Mixed-layer CIN
- -344 J/kg
- Mixed-layer LCL
- 910 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
287
WUUS54 KSJT 171830
SVRSJT
TXC417-447-171915-
/O.NEW.KSJT.SV.W.0039.150417T1830Z-150417T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
130 PM CDT FRI APR 17 2015
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN SHACKELFORD COUNTY IN WEST CENTRAL TEXAS...
THROCKMORTON COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 215 PM CDT
* AT 129 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FORT
GRIFFIN...MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
FORT GRIFFIN AROUND 135 PM CDT.
WOODSON AROUND 205 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE THE INTERSECTION OF US-283 AND
RANCH ROAD 209...THE INTERSECTION OF US-183 AND US-283 AND LUSK.
LAT...LON 3327 9895 3299 9898 3295 9901 3295 9909
3286 9909 3281 9913 3287 9951 3332 9924
TIME...MOT...LOC 1830Z 246DEG 23KT 3295 9929
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
160
WWUS54 KSJT 171840
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
140 PM CDT FRI APR 17 2015
TXC417-447-171915-
/O.CON.KSJT.SV.W.0039.000000T0000Z-150417T1915Z/
SHACKELFORD TX-THROCKMORTON TX-
140 PM CDT FRI APR 17 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR THROCKMORTON
AND NORTHEASTERN SHACKELFORD COUNTIES UNTIL 215 PM CDT...
AT 138 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FORT
GRIFFIN...AND MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WOODSON AROUND 200 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE THE INTERSECTION OF US-283 AND
RANCH ROAD 209...THE INTERSECTION OF US-183 AND US-283 AND LUSK.
LAT...LON 3327 9895 3299 9898 3295 9901 3295 9909
3286 9909 3281 9913 3287 9951 3332 9924
TIME...MOT...LOC 1840Z 246DEG 23KT 3298 9922
HAIL...1.00IN
WIND...60MPH
$$472
WWUS54 KSJT 171851
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
151 PM CDT FRI APR 17 2015
TXC417-171901-
/O.CAN.KSJT.SV.W.0039.000000T0000Z-150417T1915Z/
SHACKELFORD TX-
151 PM CDT FRI APR 17 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SHACKELFORD
COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3327 9895 3299 9898 3295 9901 3295 9909
3296 9912 3296 9942 3331 9921
TIME...MOT...LOC 1851Z 229DEG 33KT 3311 9911
$$
TXC447-171915-
/O.CON.KSJT.SV.W.0039.000000T0000Z-150417T1915Z/
THROCKMORTON TX-
151 PM CDT FRI APR 17 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR THROCKMORTON
COUNTY UNTIL 215 PM CDT...
AT 149 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST
OF THROCKMORTON...AND MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ELBERT AROUND 210 PM CDT.
LAT...LON 3327 9895 3299 9898 3295 9901 3295 9909
3296 9912 3296 9942 3331 9921
TIME...MOT...LOC 1851Z 229DEG 33KT 3311 9911
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 12:37 PM CDT, 53 minutes earlier.
Area forecast discussion, Apr 17, 12:37 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1237 PM CDT FRI APR 17 2015 .AVIATION... /18Z TAFS/ Poor flight conditions can be expected at all terminals through 20z. Radar trends and numerical guidance suggests these thunderstorms should clear all TAF sites after that time, with improving conditions expected. However, thunderstorms remain possible through the evening at all locations. For now, we kept prevailing thunder conditions for the first two hours of the forecast, and will amend as needed based on observational trends. Brief wind gusts to 30 kts, reductions in visibilities to around 3 miles, and ceilings down to 1500 feet may occur as the thunderstorms move through. Trends for this thus far have shown it to be too spotty/short in duration to include in the TAFs at this time. && .PREV DISCUSSION... /ISSUED 644 AM CDT Fri Apr 17 2015/ AVIATION... /12Z TAFS/ Besides LIFR at KBBD and IFR at KJCT, severe thunderstorms are possible after 18z/1PM at most TAF sites. The main impacts will be large hail, damaging wind gusts, very heavy rain, and lightning. An isolated tornado or two are possible. After 06Z tonight most of the severe weather will have ended. IFR to LIFR conditions may be possible again tonight especially at KBBD and KJCT terminals. 26 PREV DISCUSSION... /ISSUED 437 AM CDT Fri Apr 17 2015/ SHORT TERM... (Today and Tonight) The main concern today is the threat for severe thunderstorms across a large part of West Central Texas as a large potent upper low near the Four Corners begins to move east today and tonight. The dryline will interact with moisture already in place across the region as dewpoints range from the upper 50s to the lower 60s, moderate 0-6km shear, steep lapse rates, MU CAPE Values 1500-2500 J/KG, a weak capping inversion, an approaching short wave from far West Texas, and an exit region of the subtropical jet flowing across the NW Hill Country. These parameters should set the stage for scattered supercells today and continuing into the evening. The main threats will be large hail and damaging winds along with isolated tornadoes. SPC has placed much of the area in a slight risk for severe thunderstorms today. Have raised Pops and included the mention of severe wording in the forecast. If severe storms continue into the late evening and tonight periods, Pops may need to be increased even higher. High temperatures today are forecast to reach 80, but cloud cover could hold temps down a few degrees. Cloud cover seems to be the only factor that might help reduce the amount of heating and instability. Models show most of the QPF occurring between now and 00Z with some of it lingering after 00z. LONG TERM... (Saturday through Thursday) The 4 corners upper low will be moving northeast into Colorado Saturday with a trough extending down along the Texas/New Mexico state line. This will push the dryline farther east along a Sonora to San Angelo to Haskell line Saturday afternoon. Good instability still exists, with GFS SB CAPES of 1000-1200 J/KG along with 0-6 Bulk Shears of 40 KTS. So potential for severe thunderstorms will continue. SPC Day 2 Convective Outlook has much of West Central Texas in a marginal potential for severe weather. The dryline/surface trough will push east Saturday night, along with moisture and instability. A cold front will move through Sunday. While strong cold advection is initially limited Sunday, cooler air will move in Monday, bringing highs back down into the 70s. Both the EC and GFS models indicate return of moist air Monday night into Thursday, as surface high pressure moves east. Dryline thunderstorms possible midweek, but strong dynamics missing until Thursday, as an upper trough over the western U.S. edges closer to West Central Texas. && .PRELIMINARY POINT TEMPS/POPS... Abilene 80 59 83 55 79 / 60 40 20 20 5 San Angelo 81 58 85 54 82 / 60 40 20 20 5 Junction 79 59 81 56 85 / 70 40 40 20 5 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && Aviation: Doll
Hazardous weather outlook, Apr 17, 5:42 AM CDT, 7 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 542 AM CDT FRI APR 17 2015 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-181045- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 542 AM CDT FRI APR 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY ACROSS WEST CENTRAL TEXAS. SOME OF THESE STORMS COULD BECOME SEVERE AND PRODUCE LARGE HAIL...DAMAGING WINDS AND DEADLY LIGHTNING. ISOLATED TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY.
In the hours before
Local storm report, Apr 17, 12:49 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1249 PM CDT FRI APR 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM HAIL 16 NW ALBANY 32.89N 99.49W
04/17/2015 E1.25 INCH SHACKELFORD TX TRAINED SPOTTER
&&
EVENT NUMBER SJT1500122
JDLocal storm report, Apr 17, 12:51 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1251 PM CDT FRI APR 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM FUNNEL CLOUD 15 NW ALBANY 32.88N 99.48W
04/17/2015 SHACKELFORD TX STORM CHASER
&&
EVENT NUMBER SJT1500123
JDSpecial weather statement, Apr 17, 12:56 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1256 PM CDT FRI APR 17 2015
TXZ099-171830-
THROCKMORTON TX-
1256 PM CDT FRI APR 17 2015
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 130 PM CDT FOR
THROCKMORTON COUNTY...
POTENTIAL STORM HAZARDS INCLUDE...
GUSTY WINDS AND HAIL
AT 1253 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES WEST OF
ELBERT...OR ABOUT 8 MILES NORTHEAST OF THROCKMORTON...MOVING EAST AT
30 MPH.
POTENTIAL STORM IMPACTS INCLUDE...
A FEW SMALL BROKEN TREE BRANCHES...
AN ISOLATED POWER OUTAGES POSSIBLE...
A FEW LOOSE OBJECTS TOPPLED...
HAZARDOUS DRIVING CONDITIONS AND POSSIBLE BLOWING DUST...
THE STRONG THUNDERSTORM WILL BE NEAR...
ELBERT BY 105 PM CDT
LAT...LON 3339 9895 3306 9894 3305 9947 3308 9947
3340 9927 3340 9896
TIME...MOT...LOC 1756Z 258DEG 25KT 3329 9910Local storm report, Apr 17, 1:09 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
109 PM CDT FRI APR 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0109 PM HAIL 2 NE VIEW 32.36N 99.86W
04/17/2015 E1.75 INCH TAYLOR TX PUBLIC
&&
EVENT NUMBER SJT1500124
19Local storm report, Apr 17, 1:14 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
114 PM CDT FRI APR 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0112 PM HAIL 6 WNW POTOSI 32.37N 99.77W
04/17/2015 E0.88 INCH TAYLOR TX BROADCAST MEDIA
&&
EVENT NUMBER SJT1500125
JDSpecial weather statement, Apr 17, 1:21 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 121 PM CDT FRI APR 17 2015 TXZ049-054-113-127-171900- FISHER TX-JONES TX-NOLAN TX-TAYLOR TX- 121 PM CDT FRI APR 17 2015 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 200 PM CDT FOR FISHER...JONES...NOLAN AND TAYLOR COUNTIES... POTENTIAL STORM HAZARDS INCLUDE... GUSTY WINDS AND HAIL AT 121 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF CAMP BUTMAN...OR ABOUT 15 MILES SOUTHEAST OF SWEETWATER...MOVING NORTHEAST AT 20 MPH. POTENTIAL STORM IMPACTS INCLUDE... SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED... SCATTERED POWER OUTAGES LIKELY... LIGHT LOOSE OBJECTS TOPPLED... DANGEROUS DRIVING CONDITIONS... MINOR SHINGLE DAMAGE... ISOLATED SMALL DENTS TO VEHICLES... THE STRONG THUNDERSTORM WILL BE NEAR... TRENT BY 155 PM CDT NOODLE BY 200 PM CDT THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 247 AND 262. LAT...LON 3269 10025 3269 9999 3224 10008 3225 10036 TIME...MOT...LOC 1822Z 213DEG 17KT 3234 10019
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 7:10 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 39 min |
| Apr 16, 7:11 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Taylor | 49 min |
| Apr 16, 7:17 PM CDT | Special Weather Statement | SJT | Nolan | 28 min |
| Apr 16, 7:20 PM CDT | Areal Flood Advisory | SJT | Haskell, Shackelford, Throckmorton | 115 min |
| Apr 16, 7:26 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 49 min |
| Apr 17, 10:10 AM CDT | Special Weather Statement | SJT | Fisher, Jones | 35 min |
| Apr 17, 10:11 AM CDT | Special Weather Statement | SJT | Schleicher | 49 min |
| Apr 17, 10:20 AM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 40 min |
| Apr 17, 10:30 AM CDT | Special Weather Statement | SJT | Sutton | 45 min |
| Apr 17, 10:45 AM CDT | Special Weather Statement | SJT | Haskell | 30 min |
| Apr 17, 10:53 AM CDT | Special Weather Statement | SJT | Tom Green | 52 min |
| Apr 17, 11:02 AM CDT | Special Weather Statement | SJT | Jones | 58 min |
| Apr 17, 11:08 AM CDT | Special Weather Statement | SJT | Schleicher, Sutton | 52 min |
| Apr 17, 11:18 AM CDT | Areal Flood Advisory | SJT | Concho, Crockett, Irion, Runnels, Schleicher, Sutton and 1 more | 117 min |
| Apr 17, 11:21 AM CDT | Special Weather Statement | SJT | Haskell | 24 min |
| Apr 17, 11:23 AM CDT | Severe Thunderstorm Warning | SJT | Haskell | 32 min |
| Apr 17, 11:25 AM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 35 min |
| Apr 17, 11:50 AM CDT | Special Weather Statement | SJT | Haskell, Throckmorton | 55 min |
| Apr 17, 12:01 PM CDT | Flash Flood Warning | SJT | Tom Green | 3 hr |
| Apr 17, 12:11 PM CDT | Special Weather Statement | SJT | Taylor | 64 min |
| Apr 17, 12:12 PM CDT | Areal Flood Advisory | SJT | Coke, Runnels | 93 min |
| Apr 17, 12:28 PM CDT | Special Weather Statement | SJT | Jones, Shackelford | 62 min |
| Apr 17, 12:35 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 40 min |
| Apr 17, 12:46 PM CDT | Areal Flood Advisory | SJT | Schleicher, Sutton | 119 min |
| Apr 17, 12:56 PM CDT | Special Weather Statement | SJT | Throckmorton | 34 min |
| Apr 17, 12:59 PM CDT | Flash Flood Warning | SJT | Taylor | 2 hr |
| Apr 17, 1:04 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Taylor | 41 min |
| Apr 17, 1:21 PM CDT | Special Weather Statement | SJT | Nolan | 39 min |
| Apr 17, 1:36 PM CDT | Areal Flood Advisory | SJT | Jones, Shackelford, Throckmorton | 114 min |
| Apr 17, 1:57 PM CDT | Special Weather Statement | SJT | Jones, Shackelford | 33 min |
| Apr 17, 2:16 PM CDT | Areal Flood Advisory | SJT | Kimble, Mason | 119 min |
| Apr 17, 2:36 PM CDT | Special Weather Statement | SJT | Haskell | 24 min |
| Apr 17, 2:55 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 35 min |
| Apr 17, 3:07 PM CDT | Flash Flood Warning | SJT | Taylor | 53 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.